Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking thyronorm for positive TPO antibodies. Started losing weight and sweating. Side effect?

Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

default
Posted on Wed, 9 Jan 2013 in Thyroid Problem and Hormonal Problems
Question: my sons oct 2012 report reads: T3:0.91, T4:9.0, TSH:3.79, Anti TPO Antibodies: 57.8...he has been put on thyronorm 25mg since then. Is this the right treatment track? He has lost further wait, sweat in palms and feet continues..Pls help. YYYY@YYYY
doctor
Answered by Dr. Rahul Tawde 15 hours later
Dear XXXXXXX,
Thanks for writing in. I dont think thyronorm was indicated in this case. Thyroid fxn test was normal. There is no indication to start treatment just bcoz TPO antibodies are positive. Wt loss & sweating suggest side effects of excess thyronorm so it should be stopped. Stop thyronorm & repeat thyroid fxn test after 4 - 6 weeks. Some variation in TSH during serial tests are due to laboratory error.
Hope this helps
Shivaprasad

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Tawde 1 hour later
If you see the attached photoshot report of the earlier readings the original readings of t3, t4, tsh were out of range. hence thyronorm was started and later I am not sure why the doctor increased the dosage from 1 tab to 1 1/2 tab per day on empty stomach...

what would be the impact of anti tpo antibodies being out of range? how can that be regulated?

thanks
doctor
Answered by Dr. Rahul Tawde 1 hour later
TPO antibodies have only prognostic significance. People with high levels haves higher chances of becoming hypothyroid in future. They dont require any treatment and cant be regulated either by drugs or by diet. I cant find any reason yo start thyronorm based on the reports you have provided including the earlier ones. Followup was what was indicated.
Shivaprasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Thyroid disease

doctor1 MD

I have recently had a thyroid removal surgery which went very well however, less than 2 weeks later I have a rash on my chest that is spreading and my neck, shoulder and arm (left) has pain. could it possibly be mercer (spelling?) and what does mercer look like?

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Yes, when I was pregnant, i experienced tachycardia requiring beta blocker and nausea during first 12 weeks. I recently started physician supervised hcg injections for weight loss. after 8 days, i experienced tachycardia (160) and severe nausea. injections were stopped but sime residual tachycardia has remained. normally, my TSH is always in the low normal with normal T4 and T7 would this be thyroid related

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.